What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 9, 3:17 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 9, 3:17 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
417 PM EDT Wed Jun 9 2021
.SYNOPSIS...
A weak cold front dropping south this afternoon will trigger
isolated to scattered showers and storms through this evening.
Cooler and drier conditions will arrive tomorrow and Friday.
Unsettled weather looks to return for Sunday into Monday.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
310 PM Update...
Just a few more hours of this hot and humid air mass before a
cold front drifts southward this evening and brings some relief.
However, before we get into the cooler and drier air, there will
be another round of isolated to scattered showers and
thunderstorms through this evening. Very little flow aloft/shear
so the main concerns this afternoon and evening will be
torrential downpours and isolated flash flooding, especially if
any storms track over areas that saw torrential downpours
yesterday. No shortage of instability today, with over 2500
J/kg of CAPE across the area. There is a very small isolated
severe threat for any robust updrafts that can develop, as
precip loading could produce some strong to isolated severe wind
gusts.
The drier and slightly cooler air will move in from the north
tonight as temperatures drop into the mid to upper 50s across
the northern zones...and into the 60s south. This stable air
should keep most of the area completely dry tomorrow. There is a
very small chance for an isolated shower across our far southern
forecast area in NE PA, but this will be dependent on the
location of the front. Current guidance is in decent agreement
that the frontal zone stalls out just south of the region, with
dry conditions north of the front. Temperatures will be much
more comfortable on Thu with high temps topping out in the 80s
and dew points in the only in 50s. Also, expect good sleeping
weather Thursday night with lows dipping into the 50s and low
humidity overnight.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
High pressure off the coast of New England will flip the winds
back to out of the south and bring more moisture back into the
area Friday morning. A weak area of instability will develop
over our western counties, with max CAPE values near 900 J/KG
before a shortwave makes its way down from Canada and during the
afternoon. This lifting mechanism combined with the weak
boundary over our area will lead to some scattered rain showers
and isolated thunderstorms over our western counties. Without
any quality shear to support the development of these storms,
the main threats will be heavy rain and gusty winds. Friday
night and Saturday morning look to be quiet before another short
wave will move over the area Saturday afternoon, bringing
another slight chance of rain showers and thunderstorms to the
Twin Tiers, Catskills and Poconos. Instability will be weak and
shear support will be minimal so the main threat with these
storms would be locally heavy downpours and gusty winds.
Northwest flow aloft will help keep temperatures around normal
for this time of the year, with highs in the upper 70s to low
80s and lows in the 50s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The main weather concern for this period is a cold front passage
on Sunday afternoon, with rain showers and cooler temperatures
towards the end of the period.
A cold front will pass through our area from the northwest on
Sunday afternoon, bringing rain showers and thunderstorms to
our area. The upper level trough that will push this front
through will begin to dig deep into the eastern US, pushing
some disturbances through our area Monday, bringing another
chance of rain showers and thunderstorms. Cooler and drier air
will advect into the region from Canada Tuesday morning, along
with another weak disturbance. Because of the cooler and drier
atmosphere, there will be a chance for isolated rain showers;
thunderstorms are not expected. Highs for the rest of the
period will be in the low to mid 70s with dewpoints in the mid
40s. Lows will be in the upper 40s to low 50s across the area.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Isolated to scattered showers and thunderstorms are possible
this afternoon as a front pushes through the region. Hard to
pinpoint any one location, but any showers/storms will be brief.
Skies will clear out this evening behind the front and likely
VFR conditions are expected the remainder of the period. There
is a small chance for fog development at AVP and BGM late
tonight but the drier air moving in may inhibit the extent of
the fog, so left it out of the forecast for now.
Outlook...
Thursday afternoon through Friday...Small chance of SHRA/TSRA
late Friday afternoon/evening. Minor flight restrictions
possible.
Saturday...Low chance for a shower, but mainly VFR.
Sunday and Monday...Chance for SHRA/TSRA and associated
restrictions. Otherwise, mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...MPK
NEAR TERM...MPK
SHORT TERM...JTC/MWG
LONG TERM...JTC/MWG
AVIATION...MPK
Hazardous weather outlook, Jun 9, 2:45 PM EST, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
345 PM EDT Wed Jun 9 2021
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-101945-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
345 PM EDT Wed Jun 9 2021
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms this afternoon may be capable of producing
locally heavy rain on top of already saturated soils...which could
lead to flash flooding. Also, some storms may produce locally strong
wind gusts.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 3:57 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Binghamton NY
457 PM EDT Wed Jun 9 2021
PAZ038-039-092130-
Susquehanna PA-Bradford PA-
457 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN SUSQUEHANNA AND
NORTHEASTERN BRADFORD COUNTIES UNTIL 530 PM EDT...
At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over
Little Meadows, or 8 miles south of Endicott, moving south at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Le Raysville, Little Meadows, Friendsville, Warren Center,
Brushville, Birchardville and Middletown Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4181 7627 4200 7620 4200 7599 4178 7599
TIME...MOT...LOC 2057Z 011DEG 10KT 4197 7608
AJG
Special weather statement, Jun 9, 4:03 PM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Binghamton NY
503 PM EDT Wed Jun 9 2021
NYZ062-092145-
Sullivan NY-
503 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SULLIVAN COUNTY
UNTIL 545 PM EDT...
At 503 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hartwood, or 8 miles south of Monticello, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Haven, Hartwood, Oakland, Rock Hill, Mongaup Valley Wildlife Area,
Forestburgh and Basha Kill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4150 7449 4149 7475 4155 7479 4164 7459
4153 7446
TIME...MOT...LOC 2103Z 327DEG 8KT 4154 7464
MJMSpecial weather statement, Jun 9, 4:26 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Binghamton NY
526 PM EDT Wed Jun 9 2021
NYZ062-092215-
Sullivan NY-
526 PM EDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHEASTERN SULLIVAN
COUNTY UNTIL 615 PM EDT...
At 526 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ellenville to near Woodridge to Kiamesha.
Movement was south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fallsburg, Monticello, South Fallsburg, Wurtsboro, Woodridge,
Bloomingburg, Haven, Phillipsport, Oakland and Kiamesha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4157 7442 4150 7449 4149 7476 4147 7475
4143 7476 4168 7478 4178 7458 4178 7455
4175 7457 4165 7440 4160 7438 4159 7436
TIME...MOT...LOC 2126Z 356DEG 10KT 4169 7435 4169 7450 4169 7464
MJMLocal storm report, Jun 9, 5:13 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
613 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 4 S BRIDGEVILLE 41.60N 74.67W
06/09/2021 SULLIVAN NY LAW ENFORCEMENT
LIVE POWER LINES DOWN ACROSS THE ROAD.
&&Local storm report, Jun 9, 5:17 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
617 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 2 SE PHILLIPSPORT 41.61N 74.41W
06/09/2021 SULLIVAN NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
&&Special weather statement, Jun 9, 5:40 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Binghamton NY
640 PM EDT Wed Jun 9 2021
NYZ062-PAZ040-048-072-092330-
Sullivan NY-Southern Wayne PA-Northern Wayne PA-Pike PA-
640 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN SULLIVAN...EAST
CENTRAL WAYNE AND NORTHEASTERN PIKE COUNTIES UNTIL 730 PM EDT...
At 639 PM EDT, Doppler radar was tracking a strong thunderstorm over
Eldred, or 14 miles southwest of Monticello, moving west at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lackawaxen, Shohola, Matamoras, Tusten, Hawley, Narrowsburg, Glen
Spey, Millrift, Lava and Eldred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4133 7477 4139 7517 4148 7520 4161 7520
4169 7506 4166 7483 4152 7470 4150 7469
4149 7476 4147 7475 4144 7476 4143 7473
4140 7474 4136 7469
TIME...MOT...LOC 2239Z 070DEG 19KT 4155 7494
MJM